MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. AXLE INTERSPINOUS FUSION SYSTEM; SPINOUS PROCESS PLATE

XTANT MEDICAL HOLDINGS, INC. AXLE INTERSPINOUS FUSION SYSTEM; SPINOUS PROCESS PLATE
Model Number X060-1520
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was made aware of a product complaint on 1/22/2025.It was reported that after placing a system implant, the inserter/compressor utilized was stuck on the implant and subsequently removed from the wound space.The implant was repositioned and successfully implanted with a minor delay in treatment.The reported product complaint did not speak to a deficient instrument, but rather stated that the system inserter/compressor, ".Has to be manipulated around the cross bar and it becomes very difficult with the little space that physician has to remove the inserter." there was no known patient complications associated with this complaint.The complaint instrument was not returned to the manufacturer for assessment, the complainant maintained possession of the instrument for future procedures.
 
Additional Manufacturer Narrative
Visual and functional assessments were not performed due to the system inserter/compressor not being returned to the manufacturer.A dhr review was not performed due to no communications of the system inserter/compressor not functioning as intended and the lot number not being available.It could be possible for the system inserter/compressor to not be effectively disengaged from an implant if the instrument set screws were not appropriately rotated or if there was not adequate space to manipulate the inserter from the implant after being placed.The system inserter/compressor has two compressing arms that each engage with the implant with set screws.If either of the set screws are not appropriately rotated, it can present difficulty being effectively disengaged from the placed implant.The system inserter/compressor engages the system implant construct laterally from both sides for implantation and compression.After implant placement and compression, the system inserter/compressor must be opened enough to pass by the sides of the implant for disengagement.It may be possible that the surgeon's preferred technique does not allow for adequate space to disengage the system inserter/compressor without difficulty.The root cause of the disengagement issue with the system inserter/compressor could not be reliably determined.The complaint investigation suggests that the inserter was not effectively disengaged from the implant, or that the surgeon's preferred technique leaves little space for the instrument to be effectively disengaged from the system implant.There have not been any other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor for reports of implants not being effectively disengaged from system inserters and perform complaint investigations as appropriate.

Brand Name
AXLE INTERSPINOUS FUSION SYSTEM
Common Device Name
SPINOUS PROCESS PLATE
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
4069245878
MDR Report Key21426865
Report Number3005031160-2025-00005
Device Sequence Number7937202
Product Code PEK
UDI-Device IdentifierM697X06015201
UDI-PublicM697X06015201
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K130438
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX060-1520
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Initial Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown